Hail, White
- When
- May 25, 2:25 PM EST to 2:30 PM EST
- Where
- White County, 3.16 mi WNW of Yonah
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.650, -83.800
The public reported quarter-sized hail.
An upper ridge over the Mississippi River valley led to northwest flow aloft over the Southeast. Daytime heating provided plenty of instability, and a weak surface boundary in place oriented northwest to southeast provided focus for numerous showers and thunderstorms to develop.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
An upper ridge over the Mississippi River valley led to northwest flow aloft over the Southeast. Daytime heating provided plenty of instability, and a weak surface boundary in place oriented northwest to southeast provided focus for numerous showers and thunderstorms to develop. Many of these storms became severe with large hail and damaging winds reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 25, 1:51 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT SUN MAY 25 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MAINLY ACROSS NORTH AND EAST GA AND INTO TENNESSEE AND THE CAROLINAS. THESE STORMS SHOULD STAY ACROSS THIS AREA BUT WILL MOST LIKELY SEE AN ISOLATED SHRA/TSRA MAKE ITS WAY INTO THE ATL AREA. AREAS S AND W OF ATL SHOULD STAY DRY THROUGH TONIGHT. UPPER RIDGE OVER THE MS RIVER VALLEY WILL BEGIN TO MOVE SLOWLY EAST THROUGH THE SHORT TERM BECOMING CENTERED ALONG THE AL/GA LINE BY 12Z TUE. SURFACE BERMUDA LIKE RIDGE ALSO BEGINS TO BUILD INTO THE AREA AROUND THE SAME TIME. THERE IS STILL A DECENT AMOUNT OF MOISTURE STREAMING ACROSS THE AREA MON IN THE NWLY FLOW SO WILL KEEP MENTIONS OF SHOWERS AND THUNDERSTORMS IN THE FORECAST DUE TO DECENT INSTABILITY AND DAY TIME HEATING EXPECTED. THE WEAK BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE STATE SHOULD ALSO ACT AS A CATALYST FOR CONVECTIVE DEVELOPMENT MON. ISOLATED STORMS COULD PRODUCE STRONG WINDS AND HAIL. AN INCREASE IN MID/HIGH CLOUDS WILL AFFECT AFTERNOON MAX TEMPERATURES...HOWEVER HAVE STAYED ON THE WARM SIDE OF GUIDANCE FOR PERSISTENCE. 01 .LONG TERM /TUESDAY THROUGH SUNDAY/... MODELS CONTINUE TO ADVERTISE MORE DIURNAL CONVECTIVE ACTIVITY...AND CURRENT SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA EACH DAY LOOK TO BE APPROPRIATE. HAVE ADJUSTED MAX GRIDS TO ACCOUNT FOR LATEST GUIDANCE AND BETTER AGREEMENT WITH NEIGHBORING OFFICES. THE PREVIOUS FORECAST DISCUSSION FOLLOWS. 31 /ISSUED 412 AM EDT SUN MAY 25 2014/ A MORE TYPICAL SUMMER-LIKE PATTERN WITH INCREASED DIURNAL CONVECTIVE ACTIVITY IS ON TAP THROUGH THE LONG TERM. GUIDANCE CONTINUES TO BE IN OVERALL GOOD AGREEMENT. A WEAKENING UPPER TROUGH WITH A BROAD ENHANCED MOISTURE FIELD WILL SLOWLY SETTLE INTO THE SOUTHEAST CONUS. WITH A LACK OF SYNOPTIC SCALE DYNAMICS...THE ENVIRONMENT SHOULD BE RATHER STAGNANT AND MARKED BY MODERATE INSTABILITY AND WEAK SHEAR. HAVE UPPED THE CHANCE POPS FOR THE DAYTIME PERIODS OF WEDNESDAY THROUGH FRIDAY BASED ON THE PROGGED DEEPER MOISTURE AND APPROACH OF TROUGH. HAVE PEGGED THURSDAY AS THE GREATEST CHANCE FOR SHOWERS/STORMS IN THE PERIOD AS A WEAK SFC HIGH SLIDES SOUTHWARD INTO THE MID-ATLANTIC AND A RESULTANT WEDGE FRONT LOOKS TO PUSH INTO THE CWA FROM THE NORTHEAST...POSSIBLY AIDING IN CONVECTIVE TRIGGERING. THE TIMING AND STRENGTH OF THIS WILL NEED TO BE MONITORED WITH FUTURE MODEL RUNS. GENERAL BLEND OF GUIDANCE KEEPS TEMPS MAINLY 5-7 DEGREES ABOVE CLIMO NORMS. BAKER && .AVIATION... 18Z UPDATE... SHRA/TSRA POP ACROSS NORTH AND EAST GA. SO FAR THEY ARE STAYING AWAY FROM THE TAF SITES BUT SHOULD SEE SOME BUY 20-22Z. WILL CONTINUE TO SEE VFR THROUGH THE PERIOD EXCEPT IN AND AROUND ANY TSRA DEVELOPMENT. WINDS SHOULD STAY OUT OF THE W TO NW THEN TURN TO THE EAST AFTER SUNSET. THE WINDS WILL TURN BACK TO THE W BY 14-16Z MON AS MIXING BEGINS. WIND SPEEDS WILL STAY 10KT OR LESS WITH SOME STRONGER GUST IN AND AROUND TSRA. VSBYS AND CEILINGS WILL STAY VFR EXCEPT IN TSRA ALSO. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 86 67 88 / 30 40 30 40 ATLANTA 67 87 69 86 / 30 30 30 30 BLAIRSVILLE 59 83 61 82 / 30 30 30 40 CARTERSVILLE 63 88 64 87 / 30 30 30 30 COLUMBUS 68 91 69 89 / 10 20 20 20 GAINESVILLE 65 85 67 86 / 30 40 30 30 MACON 66 88 67 89 / 20 40 30 30 ROME 62 87 64 88 / 20 30 30 30 PEACHTREE CITY 63 88 65 87 / 20 30 30 30 VIDALIA 68 88 70 89 / 30 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1207 PM EDT SUN MAY 25 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261615- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1207 PM EDT SUN MAY 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE MAJORITY OF THE AREA THIS AFTERNOON INTO EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND SEVERE CANNOT BE RULED OUT WITH STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY DUE TO MAINLY THE COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY. THE AFTERNOON AND EVENING PERIODS OF WEDNESDAY THROUGH FRIDAY LOOK TO HAVE THE GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME STRONG AND ISOLATED SEVERE DEVELOPMENT CANNOT BE RULED OUT. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT SUN MAY 25 2014
GAZ008-009-015-016-251815-
152 PM EDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 215 PM EDT...
AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER VOGEL STATE PARK...MOVING EAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH 215 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAMP COLEMAN LAKE...BLOOD
MOUNTAIN SHELTER...TURNERS CORNER...WOODS HOLE SHELTER...VOGEL STATE
PARK...OWLTOWN...WHITLEY GAP SHELTER...LOW GAP SHELTER...SMITHGALL
WOODS CONSERVATION AREA...UNICOI STATE PARK...ANNA RUBY FALLS...
ROBERTSTOWN...HELEN...SAUTEE AND BLUE MOUNTAIN SHELTER. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3482 8365 3480 8367 3477 8363 3473 8362
3468 8363 3465 8366 3466 8397 3484 8398
3487 8365
TIME...MOT...LOC 1752Z 267DEG 11KT 3475 8387SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SUN MAY 25 2014
GAZ020-030-031-251900-
229 PM EDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HEAIL AND FREQUENT
LIGHTNING IN POLK...PAULDING AND BARTOW COUNTIES UNTIL 300 PM EDT...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARAGON CAPABLE OF PRODUCING PENNY SIZED
HAIL AND GUSTY WINDS UP TO 35 MPH...MOVING EAST AT 10 MPH.
&&
LAT...LON 3408 8512 3409 8512 3410 8505 3413 8504
3419 8489 3396 8491 3400 8512 3408 8514
TIME...MOT...LOC 1829Z 262DEG 9KT 3406 8506
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
241 PM EDT SUN MAY 25 2014
GAZ008-009-015-016-251915-
241 PM EDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...TOWNS AND LUMPKIN COUNTIES UNTIL 315 PM EDT...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OWLTOWN...MOVING SOUTHEAST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS WHITE...UNION...TOWNS AND LUMPKIN COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODS HOLE
SHELTER...OWLTOWN...BLAIRSVILLE...TRACK ROCK...BLOOD MOUNTAIN
SHELTER...VOGEL STATE PARK...BRASSTOWN BALD...TURNERS CORNER...LOW
GAP SHELTER...WHITLEY GAP SHELTER...QUALATCHEE LAKE...SMITHGALL WOODS
CONSERVATION AREA...CAMP COLEMAN LAKE...UNICOI STATE PARK AND ANNA
RUBY FALLS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3488 8365 3480 8366 3480 8367 3479 8366
3478 8366 3457 8379 3475 8405 3489 8396
TIME...MOT...LOC 1841Z 299DEG 10KT 3480 8392
30The Greer radar (KGSP), 147 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
14 hail, 13 thunderstorm wind, 1 lightning. Local standard time, as filed.
The public reported quarter-sized hail.
The public reported quarter-sized hail covering the ground.
The public reported golf ball sized hail along Yona Homer Road.
The Banks County 911 Center reported golf ball sized hail west of Mount Pleasant.
The public reported quarter to half dollar sized hail in Sugar Creek.
The Fannin County 911 Center reported three trees down in the Mineral Bluff area. One on Hardscrabble Road, another on Grace Drive and a third on Douthit Road and Mineral Bluff Highway.
Madison County 911 Center reported quarter sized hail in Pocataligo.
The Walton County 911 Center reported that numerous trees and power lines were blown down.
The Walton County 911 Center reported that a lightning strike resulted in a house fire on the northeast side of Monroe.
The public reported quarter sized hail just outside of Winder.
The public reported that a two-story metal scaffolding was blown over.
An Emanuel County fire fighter reported golf ball sized hail.
The Oconee County 911 Center reported that numerous trees and power lines were blown down throughout the county, much of it in the Bishop and Farmington region.
The Oglethorpe County 911 Center reported that a power line was blown down.
The Greene County 911 Center reported that a couple of trees and power lines were blown down off Bairdstown Road.
The Wilkes County 911 Center reported that numerous trees and power lines were blown down through the eastern portion of the county.
The Warren County 911 Center reported quarter sized hail outside of Warrenton.
The public reported hail the size of a hen egg north of New Branch.
Broadcast media reported quarter sized hail in McIntyre.
The public reported quarter sized hail in Jonson Corner.
The Jefferson County 911 Center reported that two power lines were blown down at houses along Hill Street.
The Jefferson County 911 Center reported quarter sized hail in Louisville.
The Wilkinson County 911 Center reported quarter sized hail on the northeast side of Irwinton.
The Wilkinson County 911 Center reported that numerous trees and power lines were down throughout Irwinton.
The public reported that 10 large pecan trees were uprooted at residences along Wimberly Road in the community of Hayneville.
The Laurens County 911 Center reported that trees were blown down near Montrose.
The Laurens County 911 Center reported that multiple trees were down near Interstate 16 in western Laurens County.
The Dodge County 911 Center reported that a couple of trees were blown down near Eastman, one near WPA Road and the other on Rozar-Goolsby Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518627, 518628, 518629, 518630, 518631, 518642, 518632, 518643, 518655, 518634, 518644, 518635, 518645, 518646, 518647, 518648, 518636, 518637, 518638, 518639, 518649, 518640, 518641, 518650, 518651, 518652, 518653, 518654.